Virginia, 2018

Flood in Virginia, July 24 to 26, 2018

July 24 to 26, 2018 · NWS AKQ · 1 event in 1 county or zone

Areas of moderate to heavy rain associated with a trough of low pressure caused flooding across portions of southeast Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Areas of moderate to heavy rain associated with a trough of low pressure caused flooding across portions of southeast Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 24, 6:03 AM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 24, 6:03 AM EST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
703 AM EDT Tue Jul 24 2018

.SYNOPSIS...
A moist southerly flow, coupled with a low pressure trough over
the Tennessee Valley and southeast U.S., will result in an
unsettled pattern today into Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 400 AM EDT Tuesday...

GOES WV satellite imagery depicts an upper low over the
Southeast conus, with a ridge over the wrn Atlantic. Moist
southerly flow continues over the Eastern Seaboard between these
features with pw values of 2.0-2.2". An area of showers and
embedded tstms is moving through interior NE NC and into srn VA
as of 325 am, with another line of showers and embedded tstms
aligned S-N over the Bay and overspreading portions of
Dorchester and Somerset counties in MD. Rainfall rates have
generally been 0.5-1.0"/hr with some localized 1.0-1.5"/hr rates
pushing into NE NC. This area of showers/tstms will track
through the Piedmont and central VA through mid-morning, with
CAMs suggesting a shift toward the coast through midday, with
additional showers/tstms developing along and w of I-95 by aftn.
Most locations will not experience rain all day. However, PoPs
will still be 60-80% for most of the area, with 40-60% over the
Ern Shore. The flash flood watch will remain as is given a
moisture rich airmass, repeated bands of showers/tstms, and
saturated ground. QPF for today is lowest over the Ern Shore,
and highest from SE VA/NE NC to the wrn shore of the Bay
westward to the Piedmont. Warm and humid today with highs in the
upper 70s to low 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 400 AM EDT Tuesday...

The pattern remains stagnant tonight into Wednesday as the
upper level trough axis remains W of the area tonight into
Wednesday. PoPs will remain in the likely range during this
time. Periods of moderate to heavy rain area expected, but
should generally shift toward the coast. The flash flood watch
still ends at midnight tonight, but there is a chc it may need
to be extended into Wednesday mainly for SE VA/NE NC. Current
QPF is generally 1.5- 3.0" through Wednesday aftn and highest
over SE VA/NE NC. Lows tonight will generally be in the low/mid
70s, followed by highs Wednesday in the low 80s. The trough
finally deamplifies by Thursday with the mid-level flow becoming
SW. A remnant surface boundary will allow for a continued chc
of showers/tstms, especially over SE areas. High temps in the
mid/upper 80s Thursday, after morning lows in the low/mid 70s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 330 PM EDT Monday...

Models in fairly good agreement today that region stays east of the
mean upper trof axis over the Midwest, and remains in a relatively
moist SW flow aloft through the extended period. Extended period
begins with a shortwave having passed by the region on Thursday,
temporarily shutting off the stream of high PW air over the region.
Thus, Thursday night through Friday should have no worse than
scattered showers and tstms, with the greatest concentration of
activity across the SE third of the area. Frontal boundary tries to
move into the area from the west Friday night/Saturday, but stalls
over the area, as Atlantic ridge aloft prevails over the SE U.S. The
upstart is there will be chances for mainly diurnally driven
showers/tstms across the area through the weekend. The threat for
showers/tstms increases a bit on Day 7 as shortwave trof approaches
the region from the OH/TN Vlys, enhancing the rain chances.

Temperature-wise, near normal temperatures are anticipated through
the period, with max temps in the 80s to around 90, and min temps in
the upper 60s to mid 70s, highest southeast portions of the
area.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 700 AM EDT Tuesday...

A band of showers and embedded is aligned S-N from NE NC into
e-central VA as of 11z, with more showers and embedded tstms
over ern NC. Cigs are primarily MVFR/VFR with IFR at RIC and
vsby dropping to 2-5sm in showers/tstms. The wind is generally
SE at 6-12kt, with occasional gusts to 20kt closer to the coast.
Showers/tstms will move N and slightly W through the morning
shifting into central VA. Cigs should be VFR with MVFR possible
at RIC. By this aftn, expect additional bands of showers to
track nwd across the region, and this should continue into
tonight. VFR conditions are expected outside of showers/tstms
through the aftn, with MVFR and brief IFR vsby in showers/tstms.
Cigs potentially drop to MVFR/IFR by later tonight.

Unsettled weather continues into Wednesday. Expect VFR or MVFR
conditions at all sites with some isolated IFR conditions
possible in heavier showers/tstms. Some improvement is expected
later in the week.

&&

.MARINE...
As of 330 AM EDT Tuesday...

An upper low is expected to remain southwest of the region
through Wednesday providing an enhanced southerly gradient. S to
SE continue over the waters at around 15 to 25 knots with a few
gusts to 30 knots. Seas range from 5 to 8 feet and waves range
from 2 to 4 feet. These conditions are expected to continue
through the day today and overnight. Elevated winds and seas
will continue into Wednesday night due to the pressure gradient
between the low pressure and strong high pressure offshore. As a
result, went ahead and extended the SCA for the coastal waters
through Thursday morning due to the potential for seas in excess
of 5 feet. Additional SCAs may also be needed for the
Chesapeake Bay as well. Winds and seas are expected to diminish
Thursday through Friday as Bermuda high pressure builds back
over the waters.

&&

.TIDES/COASTAL FLOODING...
As of 630 AM EDT Tuesday...

The persistent SE flow combined with the large waves near the mouth
of the Chesapeake Bay is starting to allow water to back up in the
bay, especially across the northern bay. As such, anomalies are 1.5
ft to 1.8 ft above astronomical tide. Another round of coastal
flood advisories may be needed for tonight's high tide cycle.

A high risk of rip currents is forecast today for all beaches
along with the potential for dangerous shorebreak. More than
likely, there will be a moderate or high risk of rip currents
along the beaches for much of the week due to the persistent SE
flow.

&&

.EQUIPMENT...
As of 400 AM EDT Tuesday...

KDOX radar is inoperable due to a failure of the motor. All
parts will not arrive until at least today, July 24. Return to
service is unknown at this time.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch through this evening for NCZ012>017-030>032-
     102.
VA...Flash Flood Watch through this evening for VAZ048-060>062-
     064>069-075>090-092-093-095>098-509>525.
MARINE...Small Craft Advisory until 7 AM EDT Thursday for ANZ650-652-
     654-656-658.
     Small Craft Advisory until 1 PM EDT this afternoon for ANZ633-
     635-636-638.
     Small Craft Advisory until 8 AM EDT Wednesday for ANZ630>632-
     634.

&&

SYNOPSIS...AJZ/MAS
NEAR TERM...AJZ
SHORT TERM...AJZ/MAS
LONG TERM...WRS
AVIATION...AJZ
MARINE...AJB
TIDES/COASTAL FLOODING...AKQ
EQUIPMENT...AKQ
Hazardous weather outlook, Jul 24, 3:03 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
403 AM EDT Tue Jul 24 2018

MDZ021>024-250815-
Dorchester-Wicomico-Somerset-Inland Worcester-
403 AM EDT Tue Jul 24 2018

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and Tonight.

Unsettled weather will continue today into tonight. Showers and
thunderstorms may produce locally heavy rainfall. Minor flooding is
possible in areas that receive the heaviest rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Unsettled weather will continue through Wednesday. Showers and
thunderstorms may produce locally heavy rainfall. Minor flooding is
possible in areas that receive the heaviest rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-250815-
Eastern Currituck-Virginia Beach-
403 AM EDT Tue Jul 24 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

Unsettled weather will continue today into tonight. Showers and
thunderstorms may produce locally heavy rainfall. Minor flooding is
possible in areas that receive the heaviest rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Unsettled weather will continue through Wednesday. Showers and
thunderstorms may produce locally heavy rainfall. Minor flooding is
possible in areas that receive the heaviest rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-250815-
Maryland Beaches-Accomack-Northampton-
403 AM EDT Tue Jul 24 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Showers and thunderstorms may produce locally heavy rainfall today
into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Unsettled weather will continue through Wednesday. Showers and
thunderstorms may produce locally heavy rainfall. Localized flooding
is possible in areas that receive the heaviest rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-095>097-
509>525-250815-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
403 AM EDT Tue Jul 24 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Unsettled weather will continue through Wednesday. Showers and
thunderstorms may produce locally heavy rainfall. Localized flooding
is possible in areas that receive the heaviest rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 24, 4:33 AM EST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
533 AM EDT TUE JUL 24 2018

VAZ075>078-084>086-241015-
Mathews-Middlesex-Northumberland-Richmond-Westmoreland-Lancaster-
Gloucester-
533 AM EDT TUE JUL 24 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
GLOUCESTER...CENTRAL MIDDLESEX...WESTERN NORTHUMBERLAND...
SOUTHEASTERN RICHMOND...NORTHWESTERN MATHEWS...SOUTHEASTERN
WESTMORELAND AND LANCASTER COUNTIES...

At 533 AM EDT, a thunderstorm with heavy rain was located near White
Stone, or near Urbanna, moving north at 35 mph.

Wind gusts in excess of 30 mph are possible with this storm
and rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Kilmarnock, Urbanna, Robley, Callao, Lancaster, White Stone,
Morattico, Saluda, Heathsville, Farnham, Haynesville, Lewisetta,
Hartfield, Blakes, Lottsburg, Threeway, Avalon, Brook Vale, Bertrand
and Grafton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3802 7650 3802 7647 3797 7641 3750 7634
      3749 7656 3801 7675 3803 7652
TIME...MOT...LOC 0933Z 175DEG 30KT 3767 7648

BUTNER
Special weather statement, Jul 24, 4:44 AM EST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
544 AM EDT TUE JUL 24 2018

NCZ013-014-VAZ092-093-096-241030-
Hertford-Gates-Isle of Wight-Southampton-Suffolk-
544 AM EDT TUE JUL 24 2018

...A SHOWER WITH HEAVY RAIN WILL AFFECT CENTRAL HERTFORD...
NORTHWESTERN GATES...SOUTHWESTERN ISLE OF WIGHT...AND SOUTHEASTERN
SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY
OF SUFFOLK...

At 544 AM EDT, a shower with heavy rain was located near Como, or 9
miles east of Murfreesboro, moving north at 25 mph.

Rainfall amounts of 1 to 2 inches are possible with this shower.

Locations impacted include...
Franklin, Ahoskie, Courtland, Suffolk, Winton, Cofield, Como,
Hunterdale, Carrsville, Tunis, Chowan Beach, Topsy, Dort, Sunbeam,
Lees Mill, Bartonsville, Riverdale, Walters, Elwood and Story.

Motorists should use extra caution in the vicinity of this shower. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3676 7714 3678 7681 3626 7682 3625 7697
TIME...MOT...LOC 0944Z 172DEG 22KT 3649 7694

Zimmerman
Special weather statement, Jul 24, 5:41 AM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
641 AM EDT TUE JUL 24 2018

NCZ012>014-030>032-VAZ092-096-241130-
Hertford-Northampton-Bertie-Gates-Perquimans-Chowan-Southampton-
Suffolk-
641 AM EDT TUE JUL 24 2018

...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
PERQUIMANS...NORTHEASTERN BERTIE...NORTHEASTERN NORTHAMPTON...
HERTFORD...GATES...CHOWAN...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...
THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY OF SUFFOLK...

At 641 AM EDT, showers with heavy rain were located along a line
extending from near Como to near Cape Colony. Movement was north at
30 mph.

Rainfall amounts of 1 to 2 inches are possible with these showers.

Locations impacted include...
Franklin, Ahoskie, Murfreesboro, Courtland, Aulander, Boykins,
Gatesville, Ryland, Chowan University, Gates, Woodland, Winton,
Cofield, Newsoms, Powellsville, Colerain, Harrellsville, Como,
Hunterdale and Cape Colony.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3629 7721 3682 7720 3689 7707 3673 7691
      3670 7693 3670 7691 3665 7691 3667 7686
      3633 7654 3601 7655 3601 7658 3606 7662
      3601 7669 3599 7668 3597 7671
TIME...MOT...LOC 1041Z 179DEG 28KT 3653 7709 3601 7662

Zimmerman
Special weather statement, Jul 24, 5:44 AM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
644 AM EDT TUE JUL 24 2018

VAZ083>086-089-090-518-520-522>525-241130-
Mathews-New Kent-Hampton/Poquoson-Surry-Middlesex-Eastern King
William-Newport News-Eastern Essex-Eastern King and
Queen-York-Gloucester-James City-
644 AM EDT TUE JUL 24 2018

...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
MIDDLESEX...YORK...JAMES CITY...GLOUCESTER...SOUTHEASTERN KING AND
QUEEN...NORTHWESTERN MATHEWS...NORTHEASTERN NEW KENT...SOUTHEASTERN
KING WILLIAM...AND NORTHEASTERN SURRY COUNTIES...THE WESTERN CITY OF
POQUOSON...THE CITY OF HAMPTON...THE CITY OF NEWPORT NEWS AND THE
CITY OF WILLIAMSBURG...

At 643 AM EDT, showers with heavy rain were located along a line
extending from Barhamsville to Seaford. Movement was north at 25 mph.

Rainfall amounts of 1 to 2 inches are possible with these showers.

Locations impacted include...
Newport News, Hampton, Williamsburg, Gloucester Courthouse, West
Point, Urbanna, Langley AFB, Queens Lake, Norge, Gloucester Point,
King And Queen Court House, Virginia Institute For Marine Sciences,
Toano, College Of William And Mary, Patrick Henry Field, Seaford,
Northampton, Hayes, Saluda and Kings Point.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3784 7689 3751 7637 3699 7634 3716 7668
      3717 7667 3717 7666 3720 7669 3718 7670
      3717 7668 3716 7671 3724 7688 3728 7688
      3730 7686 3730 7687 3737 7688
TIME...MOT...LOC 1043Z 177DEG 21KT 3747 7681 3722 7642

Zimmerman
Special weather statement, Jul 24, 6:18 AM EST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
718 AM EDT TUE JUL 24 2018

VAZ075>078-084>086-520-522-241200-
Mathews-Middlesex-Northumberland-Richmond-Westmoreland-Lancaster-
Eastern Essex-Eastern King and Queen-Gloucester-
718 AM EDT TUE JUL 24 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
GLOUCESTER...MIDDLESEX...EAST CENTRAL KING AND QUEEN...
NORTHUMBERLAND...RICHMOND...NORTHERN MATHEWS...SOUTHEASTERN
WESTMORELAND...LANCASTER AND SOUTHEASTERN ESSEX COUNTIES...

At 717 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Jamaica to Deltaville. Movement was
north at 35 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Mathews, Warsaw, Kilmarnock, Urbanna, Montross, Fair Port, Robley,
Deltaville, Callao, Lancaster, White Stone, Kinsale, Saluda, Farnham,
Jamaica, Dunnsville, Hague, Sharps, Hartfield and Blakes.

LAT...LON 3816 7673 3812 7660 3807 7653 3803 7652
      3802 7647 3797 7641 3789 7624 3789 7619
      3777 7623 3775 7627 3766 7627 3762 7624
      3755 7626 3749 7623 3740 7625 3763 7685
      3816 7684
TIME...MOT...LOC 1117Z 184DEG 28KT 3771 7674 3756 7634

EI
Special weather statement, Jul 24, 7:43 AM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
843 AM EDT TUE JUL 24 2018

VAZ093-095>098-524-525-241330-
Hampton/Poquoson-Isle of Wight-Norfolk/Portsmouth-Newport
News-Suffolk-Virginia Beach-Chesapeake-
843 AM EDT TUE JUL 24 2018

...AN AREA OF SHOWERS WITH HEAVY RAIN WILL AFFECT ISLE OF WIGHT
...THE CITY OF POQUOSON...THE CITY OF NORFOLK...THE CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE EASTERN CITY OF SUFFOLK...
THE CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE CITY OF
NEWPORT NEWS...

At 839 AM EDT, an area of showers with heavy rain extended from the
southside of Hampton Roads south across North Carolina. Movement was
north at 30 mph.

Rainfall amounts of 1 inch or more are possible with these showers
through 11 am.

Locations impacted include...
Virginia Beach, Newport News, Hampton, Smithfield, Langley AFB,
Ocean View, Regent University, Great Bridge, Deep Creek, Downtown
Portsmouth, Churchland, Kempsville, Hampton University, Old Dominion
University, Downtown Norfolk, Chesapeake and Downtown Suffolk.

Motorists should use extra caution. Be prepared for rapid changes in
weather and road conditions. Heavy rain will cause ponding of water
on roads...and possible minor flooding of ditches and poor drainage
areas.

LAT...LON 3697 7598 3675 7590 3655 7593 3655 7662
      3719 7668 3720 7654 3709 7641 3720 7643
      3720 7632 3709 7623 3700 7626 3695 7609
      3697 7600 3705 7598 3722 7605 3712 7596
      3722 7593 3723 7592 3716 7591 3723 7583
TIME...MOT...LOC 1239Z 180DEG 39KT 3666 7654 3663 7602

jo

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Virginia Beach (C)

When
July 24, 9:30 AM EST to July 26, 4:00 AM EST
Where
Virginia Beach (C) County, 2.3 mi SE of Seatack to 1.6 mi SE of Sigma
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.809, -75.968

Numerous roads were flooded and closed for several days across much of central and eastern portions of Virginia Beach due to heavy rain.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2018Every state in 2018This day in weather historyWarnings in Virginia, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 776594.